Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Jackson, MS

January 30, 2013Covington County, Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 30, 2013, 5:24 AM CST for Covington County, Simpson County, Smith County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 5:24 AM CST (11:24 UTC)
Expired
Jan 30, 2013, 6:15 AM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 5:30 AM CSTTSTM WND DMG4 E Raleigh, MSTREE WAS BLOWN DOWN AND BLOCKING HWY 18 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 3:45 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS54 KJAN 301124
SVRJAN
MSC031-127-129-301215-
/O.NEW.KJAN.SV.W.0033.130130T1124Z-130130T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MAGEE...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 615 AM CST

* AT 524 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LONE STAR
  MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT OLIVE...MAGEE...SANATORIUM AND COLLINS BY 530 AM CST...
  MARTINVILLE BY 535 AM CST...
  TAYLORSVILLE BY 545 AM CST...
  RALEIGH AND BURNS BY 550 AM CST...
  PINEVILLE BY 555 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR MISSISSIPPI.

&&

LAT...LON 3158 8970 3162 8976 3178 8976 3177 8988
      3205 8973 3223 8936 3223 8933 3181 8931
      3179 8940 3162 8940
TIME...MOT...LOC 1124Z 230DEG 55KT 3173 8978

$$

GRG
2 follow-up statements
164 
WWUS54 KJAN 301139
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 AM CST WED JAN 30 2013

MSC031-127-129-301215-
/O.CON.KJAN.SV.W.0033.000000T0000Z-130130T1215Z/
SMITH MS-SIMPSON MS-COVINGTON MS-
539 AM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR NORTHERN COVINGTON...SOUTHEASTERN SIMPSON AND SMITH COUNTIES...

AT 539 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIZE MOVING NORTHEAST AT 65
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORSVILLE BY 545 AM CST...
  RALEIGH BY 550 AM CST...
  SYLVARENA BY 555 AM CST...
  PINEVILLE BY 600 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR MISSISSIPPI.

&&

LAT...LON 3162 8975 3177 8976 3210 8961 3223 8936
      3223 8933 3182 8931 3181 8932 3179 8940
      3162 8940 3158 8970
TIME...MOT...LOC 1139Z 230DEG 55KT 3184 8958

$$

GRG
215 
WWUS54 KJAN 301158 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST WED JAN 30 2013

MSC127-301208-
/O.CAN.KJAN.SV.W.0033.000000T0000Z-130130T1215Z/
SIMPSON MS-
558 AM CST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR MISSISSIPPI.

LAT...LON 3162 8975 3171 8973 3183 8951 3223 8936
      3223 8933 3182 8931 3179 8940 3163 8940
      3158 8970
TIME...MOT...LOC 1158Z 230DEG 55KT 3189 8935

$$

MSC031-129-301215-
/O.CON.KJAN.SV.W.0033.000000T0000Z-130130T1215Z/
SMITH MS-COVINGTON MS-
558 AM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR NORTHERN COVINGTON AND EASTERN SMITH COUNTIES...

AT 558 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR TAYLORSVILLE MOVING NORTHEAST
AT 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR MISSISSIPPI.

&&

LAT...LON 3162 8975 3171 8973 3183 8951 3223 8936
      3223 8933 3182 8931 3179 8940 3163 8940
      3158 8970
TIME...MOT...LOC 1158Z 230DEG 55KT 3189 8935

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:02 AM CST, 22 minutes earlier.

Area forecast discussion, Jan 30, 5:02 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CST WED JAN 30 2013

.SHORT TERM...WEDNESDAY THROUGH FRIDAY...THE SQUALL FELL APART AS IT
MOVED ACROSS THE RIVER...BUT THE COLD FRONT TOOK OVER. ALTHOUGH
MOISTURE AND INSTABILITY REMAIN GOOD OVER THE AREA...THE TORNADO
RISK HAS LESSENED AND SEVERE STORMS ARE MORE LIKELY. NOT COUNTING
OUT THE CHANCE OF STORMS INTENSIFYING AS THEY MOVE INTO THE EASTERN
ZONES...WHERE TEMPS ARE STILL IN THE LOWER TO MID 70S AND DEWPOINTS
WERE IN THE UPPER 60S. THE BEST 3 HOUR PRESSURE FALLS WERE ALONG THE
45/59 CORRIDOR. THE LOCAL WRF ALSO SHOWS SEVERE POTENTIAL CONTINUING
THROUGH MID MORNING FOR AREAS EAST OF INTERSTATE 55. THE GFS WAS
ALSO SHOWING A LARGE AREA OF INSTABILITY FOR THE TWO TIERS OF
COUNTIES NEAR THE ALABAMA STATE LINE. IN ADDITION...THE WEAK BANDS
OVER THE EAST WERE INCREASING IN COVERAGE AND INTENSITY AHEAD OF THE
MAIN LINE OF STORMS...SO CELL MERGERS AND BOUNDARY MERGERS COULD
HELP WITH STORM DEVELOPMENT OVER THE NEXT FEW HOURS.

ONCE THE RAIN AND RISK OF SEVERE ENDS...WINDS WILL PICK ACROSS THE
ENTIRE CWA...BUT THE STRONGEST WINDS WILL BE GENERALLY ALONG WEST OF
INTERSTATE 55. THE BEST WINDS WILL BE ACROSS THE DELTA AGAIN
TOMORROW...BUT GUSTY WINDS ARE LIKELY TO FUNNEL DOWN THE RIVER INTO
THE SOUTHWESTERN ZONES BY THE LATE AFTERNOON. MUCH OF THE ADVISORY
AREA WILL SEE WINDS FROM 20 TO 30 MPH...BUT WIDESPREAD 40 MPH GUSTS
WILL BE MORE LIKELY TODAY.

THE BOUNDARY WAS EXPECTED TO CLEAR THE AREA AROUND 15Z...HOWEVER AN
AREA OF RAIN WILL LINGER OVER THE EAST FOR A WHILE LONGER. KEPT RAIN
CHANCES IN UNTIL 18Z. HIGH PRESSURE MOVES INTO THE AREA TONIGHT AND
MAINTAINS THROUGH FRIDAY. IT WILL BE A LITTLE COOLER BEHIND THE
FRONT. TEMPS WERE QUICKLY FALLING 15-20 DEGREES AS THE BOUNDARY
PASSES. GUIDANCE VALUES WERE GOOD WITH LOWS NEAR 30 FOR THE NEXT TWO
NIGHTS. HIGHS WILL BE IN THE 60S TODAY WITH LINGERING RAIN AND
CLOUDS...BUT VALUES WILL BE IN THE 50S THURSDAY AND FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
THE PRIMARY CONCERNS WILL THE CHANCES OF LIGHT RAIN FOR SATURDAY.
THIS FOLLOWED BY COOLER TEMPS IN A GENERALLY QUIETER PATTERN.

THE LONG TERM WILL CONTINUE OUR BOUT OF A MUCH MORE QUIET PATTERN.
WE WILL GET BACK TO MORE NORMAL JANUARY CLIMATE TYPE TEMPS FOR THIS
TIME OF YEAR FOR THE MOST PART. MEDIUM AND LONG RANGE MODELS ALONG
WITH ENSEMBLES WERE IN GENERAL AGREEMENT. THEY SHOWED A BROAD UPPER
TROUGH OVER THE REGION THROUGH SATURDAY. A WEAK FRONT WILL PUSH
THROUGH THE REGION ON SATURDAY...WHICH WILL PROVIDE A CHANCE FOR
SOME LIGHT RAIN. UPPER RIDGING WILL BUILD OVER THE REGION ON SUNDAY
THROUGH EARLY NEXT WEEK. A WEAK FRONT WILL MOVE THROUGH THE REGION
ON TUESDAY. THE EURO TRIES TO BRING SOME LIGHT RAIN WITH IT...BUT
WILL LEAN TOWARD THE DRYER GFS MODEL.

ON TEMPS WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE.
ON POPS WENT WITH A BLEND OF MEX AND ENSEMBLE GUIDANCE FOR
SATURDAY./17/

&&

.AVIATION...THE GRADIENT WILL BE TIGHT ACROSS THE AREA AGAIN
TOMORROW...WITH MORE GUSTY WINDS EXPECTED. THE BEST AREA FOR WINDY
CONDITIONS WILL BE ACROSS THE WESTERN PORTIONS  OF THE
AREA...JAN/HKS/GLH/GWO/HEZ/TVR WILL BE IMPACTED. SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MID TO LATE
MORNING AND THEN WINDS SHOULD PICK UP IN THE AFTERNOON. GUSTS TO 35
KTS WILL BE LIKELY FOR GLH/GWO AND MAYBE HKS/JAN. SUSTAINED WINDS
WILL BE FROM 20 TO 30 KTS. LOW CLOUDS WILL DISSIPATE ACROSS THE AREA
BY 18Z...SKIES WILL BE GENERALLY CLEAR BY 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  32  59  33 /  44   8   5   3
MERIDIAN      69  30  59  32 /  85  11   6   4
VICKSBURG     62  31  61  32 /  19   6   4   3
HATTIESBURG   68  32  59  35 /  85  13   8   8
NATCHEZ       61  32  60  35 /  21   6   5   3
GREENVILLE    59  31  57  28 /  16   5   3   5
GREENWOOD     60  30  59  27 /  35   7   4   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR MSZ018-019-025>027-034>036-040>043-047>049-053>055-
     059>063.

LA...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR ARZ074-075.

&&

07/17/
Hazardous weather outlook, Jan 30, 4:32 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
432 AM CST WED JAN 30 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059-060-311045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
432 AM CST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

IN THE WAKE OF THE STRONG COLD FRONT WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY. SUSTAINED WINDS OF 25 MPH WILL BE PRESENT ACROSS
MUCH OF THE ARKLAMISS WITH GUSTS REACHING AROUND 40 MPH IN THE CURRENT
WIND ADVISORY LOCATIONS. THE WIND ADVISORY CONTINUES UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

MSZ043-048-049-054-055-061>063-311045-
MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-FRANKLIN MS-LINCOLN-
LAWRENCE-
432 AM CST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

IN THE WAKE OF THE STRONG COLD FRONT WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY. SUSTAINED WINDS OF 25 MPH WILL BE PRESENT ACROSS
MUCH OF THE ARKLAMISS WITH GUSTS REACHING AROUND 40 MPH IN THE
CURRENT WIND ADVISORY LOCATIONS. THE WIND ADVISORY CONTINUES UNTIL 6
PM.

A FEW SEVERE STORMS WITH DAMAGING WINDS TO AROUND 60 MPH AND A FEW
TORNADOES WILL BE POSSIBLE THROUGH EARLY THIS MORNING AHEAD OF A
STRONG COLD FRONT. THIS ACTIVITY IS EXPECTED BETWEEN 4 AM AND 6 AM
BEFORE MOVING EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICNAT HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR EARLY THIS MORNING.

MSZ028>033-037>039-044>046-050>052-056>058-064>066-072>074-311045-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
432 AM CST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS WITH DAMAGING WINDS TO AROUND 60 MPH AND A FEW
TORNADOES WILL BE POSSIBLE THROUGH EARLY THIS MORNING AHEAD OF A
STRONG COLD FRONT. THIS ACTIVITY IS EXPECTED BETWEEN 4 AM AND 8 AM
BEFORE MOVING EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR EARLY THIS MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, Jan 30, 3:40 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 ENE FLOWOOD           32.33N 90.09W
01/30/2013                   RANKIN             MS   LAW ENFORCEMENT

            TRANSFORMERS BLOWN DOWN AND LINES AND LIGHTS HANGING IN
            THE ROAD AT LUCKNEY AND LAKELAND DR.

&&

CME
Local storm report, Jan 30, 4:10 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND DMG     2 E CARTHAGE            32.74N 89.50W
01/30/2013                   LEAKE              MS   EMERGENCY MNGR

            2 RVS DAMAGED AT THE CARTHAGE COLISEUM.

&&

CME
Local storm report, Jan 30, 4:13 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     ZAMA                    32.97N 89.38W
01/30/2013                   ATTALA             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN WITH A FEW ACROSS HWY 19.

&&

CME
Local storm report, Jan 30, 4:48 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     2 W STARKVILLE          33.46N 88.86W
01/30/2013                   OKTIBBEHA          MS   PUBLIC

            TREES BLOWN DOWN ON A FEW CARS IN WEST STARKVILLE.

&&

CME
Local storm report, Jan 30, 5:01 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     BOGUE CHITTO            32.34N 91.52W
01/30/2013                   FRANKLIN           LA   EMERGENCY MNGR

            3 TREES DOWN ALONG WITH SOME POWER LINES

&&

CME
Local storm report, Jan 30, 5:08 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     1 E LELAND              33.40N 90.88W
01/29/2013                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS OF TREES DOWN ON HOUSES ON LAKEVIEW DRIVE, MIMOSA
            DRIVE AND REDBUD DRIVE.

0727 PM     TSTM WND DMG     1 E LELAND              33.40N 90.88W
01/29/2013                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS THAT A ROOF WAS BLOWN OFF AT LILLOS RESTAURANT ON
            HIGHWAY 82 EAST.

0918 PM     TSTM WND DMG     2 E OAK RIDGE           32.62N 91.74W
01/29/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES DOWN E OF OAK RIDGE

0931 PM     TSTM WND DMG     3 S GOODWILL            32.74N 91.56W
01/29/2013                   WEST CARROLL       LA   LAW ENFORCEMENT

            MOBILE HOME OVERTURNED ON CLEAR LAKE RD...POSSIBLE
            TORNADO.

0936 PM     TSTM WND DMG     1 SE GOODWILL           32.77N 91.55W
01/29/2013                   WEST CARROLL       LA   LAW ENFORCEMENT

            BRICK HOME HEAVILY DAMAGED OR DESTROYED ON CALVERT RD...A
            BARN AND OUTBUILDING DAMAGED AS WELL...POSSIBLE TORNADO.

0945 PM     TSTM WND DMG     1 W COLLINSTON          32.69N 91.89W
01/29/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            REPORTS OF A TREE DOWN ON HIGHWAY 554 SOUTHEAST OF
            BASTROP.

0953 PM     TSTM WND DMG     MER ROUGE               32.78N 91.79W
01/29/2013                   MOREHOUSE          LA   UTILITY COMPANY

            LINES DOWN

1020 PM     NON-TSTM WND DMG 3 NW VAIDEN             33.36N 89.79W
01/29/2013                   CARROLL            MS   EMERGENCY MNGR

            TREE WAS BLOWN DOWN ACROSS HWY 35...ASSOCIATED WITH THE
            GRADIENT WINDS.

1035 PM     TSTM WND DMG     START                   32.49N 91.86W
01/29/2013                   RICHLAND           LA   LAW ENFORCEMENT

            POWER POLE DOWN AROUND START.

1105 PM     TSTM WND DMG     3 N DARNELL             32.72N 91.45W
01/29/2013                   WEST CARROLL       LA   LAW ENFORCEMENT

            POWER LINES AND POWER POLES DOWN ALONG HWY 17 OUTSIDE
            DARNELL.

1114 PM     TSTM WND DMG     2 SW CLEVELAND          33.72N 90.75W
01/29/2013                   BOLIVAR            MS   EMERGENCY MNGR

            A 1 MILE STRETCH OF POWER POLES WERE SNAPPED ALONG
            SHAW-SKENE RD. HAIL ALSO OCCURRED IN THIS AREA...SIZE
            UNKNOWN.

1115 PM     TSTM WND DMG     WEST CROSSETT           33.14N 92.02W
01/29/2013                   ASHLEY             AR   LAW ENFORCEMENT

            POWER LINE DOWN

1145 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
01/29/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            POWER LINES DOWN IN TOWN

1150 PM     TSTM WND DMG     PARKDALE                33.12N 91.55W
01/29/2013                   ASHLEY             AR   UTILITY COMPANY

            LINES DOWN

1155 PM     TSTM WND DMG     4 N LAKE VILLAGE        33.38N 91.28W
01/29/2013                   CHICOT             AR   LAW ENFORCEMENT

            MANY POWER LINES DOWN ACROSS THE N PART OF THE COUNTY.

1210 AM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
01/30/2013                   BOLIVAR            MS   EMERGENCY MNGR

            TREE DOWN ON THE DELTA STATE CAMPUS...A FEW POWER LINES
            DOWN ACROSS THE COUNTY.

1220 AM     TSTM WND DMG     3 SE SHAW               33.57N 90.73W
01/30/2013                   SUNFLOWER          MS   LAW ENFORCEMENT

            POWER LINE ACROSS HWY 448.

1227 AM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
01/30/2013                   RICHLAND           LA   LAW ENFORCEMENT

            A FEW POWER LINES DOWN

0110 AM     TSTM WND DMG     ITTA BENA               33.50N 90.32W
01/30/2013                   LEFLORE            MS   LAW ENFORCEMENT

            A FEW POWER LINES DOWN.

0120 AM     TSTM WND DMG     2 S HOLCOMB             33.73N 89.97W
01/30/2013                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 35 NEAR HOLCOMB

0125 AM     TSTM WND DMG     4 NW GRENADA            33.82N 89.86W
01/30/2013                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN ALONG PEARIDGE ROAD NORTH OF GRENADA

0140 AM     TSTM WND DMG     5 SSW BLACK HAWK        33.26N 90.05W
01/30/2013                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN ALONG HOLLY GROVE AND MEEKS ROAD OFF HIGHWAY
            17

0140 AM     TSTM WND DMG     3 SSE NEWELLTON         32.03N 91.22W
01/30/2013                   TENSAS             LA   LAW ENFORCEMENT

            4 POWER POLES BROKEN AND LINES DOWN ALONG HWY 605.

0145 AM     TSTM WND DMG     2 E GRENADA             33.78N 89.78W
01/30/2013                   GRENADA            MS   EMERGENCY MNGR

            ROOF BLOWN OFF APARTMENTS NEAR HWY 8 EAST.

0330 AM     TSTM WND DMG     1 ENE FLOWOOD           32.33N 90.09W
01/30/2013                   RANKIN             MS   LAW ENFORCEMENT

            TRANSFORMERS BLOWN DOWN AND LINES AND LIGHTS HANGING IN
            THE ROAD AT LUCKNEY AND LAKELAND DR.

0348 AM     TSTM WND DMG     2 E CARTHAGE            32.74N 89.50W
01/30/2013                   LEAKE              MS   EMERGENCY MNGR

            2 RVS DAMAGED AT THE CARTHAGE COLISEUM.

0350 AM     TSTM WND DMG     ZAMA                    32.97N 89.38W
01/30/2013                   ATTALA             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN WITH A FEW ACROSS HWY 19.

0415 AM     TSTM WND DMG     2 W STARKVILLE          33.46N 88.86W
01/30/2013                   OKTIBBEHA          MS   PUBLIC

            TREES BLOWN DOWN ON A FEW CARS IN WEST STARKVILLE.

0430 AM     TSTM WND DMG     BOGUE CHITTO            31.43N 90.45W
01/30/2013                   LINCOLN            MS   EMERGENCY MNGR

            3 TREES DOWN ALONG WITH SOME POWER LINES

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 6:23 PM CSTTornado WarningJANBolivar, Washington67 min
Jan 29, 6:48 PM CSTSpecial Weather StatementJANWashington32 min
Jan 29, 6:56 PM CSTSevere Thunderstorm WarningJANWashington49 min
Jan 29, 7:07 PM CSTTornado WarningJANWashington38 min
Jan 29, 7:26 PM CSTTornado WarningJANBolivar, Leflore, Sunflower64 min
Jan 29, 7:49 PM CSTSpecial Weather StatementJANHumphreys, Sharkey31 min
Jan 29, 8:15 PM CSTSpecial Weather StatementJANSunflower30 min
Jan 29, 9:54 PM CSTTornado WarningJANWashington66 min
Jan 29, 10:43 PM CSTTornado WarningJANBolivar, Sunflower62 min
Jan 29, 10:46 PM CSTTornado WarningJANBolivar, Sunflower, Washington59 min
Jan 29, 11:49 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington56 min
Jan 30, 12:03 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington87 min
Jan 30, 12:34 AM CSTSevere Thunderstorm WarningJANHumphreys, Leflore86 min
Jan 30, 1:10 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery, Yazoo95 min
Jan 30, 1:24 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson, Warren96 min
Jan 30, 2:07 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Webster83 min
Jan 30, 2:18 AM CSTSevere Thunderstorm WarningJANHinds, Madison57 min
Jan 30, 2:47 AM CSTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo58 min
Jan 30, 2:50 AM CSTSevere Thunderstorm WarningJANMontgomery40 min
Jan 30, 3:21 AM CSTSevere Thunderstorm WarningJANRankin39 min
Jan 30, 3:24 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln51 min
Jan 30, 3:28 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Oktibbeha, Webster, Winston62 min
Jan 30, 3:35 AM CSTSevere Thunderstorm WarningJANLeake55 min
Jan 30, 3:41 AM CSTSevere Thunderstorm WarningJANHinds, Rankin, Simpson64 min
Jan 30, 3:57 AM CSTSevere Thunderstorm WarningJANScott48 min
Jan 30, 3:58 AM CSTSevere Thunderstorm WarningJANNeshoba77 min
Jan 30, 4:26 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee79 min
Jan 30, 4:31 AM CSTWind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more13 hr
Jan 30, 4:44 AM CSTSevere Thunderstorm WarningJANNewton76 min
Jan 30, 4:49 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson41 min
Jan 30, 5:43 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion47 min
Jan 30, 6:17 AM CSTSevere Thunderstorm WarningJANForrest, Jones58 min
Jan 30, 6:29 AM CSTSevere Thunderstorm WarningJANLamar, Marion46 min
Jan 30, 6:39 AM CSTSevere Thunderstorm WarningJANClarke51 min
Jan 30, 6:48 AM CSTSevere Thunderstorm WarningJANLauderdale57 min
Jan 30, 6:58 AM CSTTornado WarningJANClarke, Lauderdale47 min
Jan 30, 7:12 AM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar48 min
Jan 30, 7:25 AM CSTSevere Thunderstorm WarningJANClarke50 min
Jan 30, 7:50 AM CSTFlash Flood WarningJANForrest, Jones, Lamar3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.